How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 31649
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I have COPD and am unable to tolerate Spriva( severe nausea),

Customer Question

I have COPD and am unable to tolerate Spriva( severe nausea), and inhaled steroids (allergic reaction to aerosol propellant), so have no 'preventer' type meds.
I have a supply of Prednisolone for use when I have an exacerbation of COPD. - 30mg a day for 5 days The first time I was prescribed and used it was in July this year. Recently my breathing worsened again so I used my 'emergency supply'.
I completed a 5 day course last Sunday and on Monday I experienced 'withdrawl' type symptoms - aching, dizziness. I resumed taking Prenisolone at the rate of 20mg per day for the past 3 days. I now am aware of the serious health risk of adrenal insufficiency. I need advice about 'tapering'
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--what are the mg of the pills you have--more than just one dosage?
Customer: replied 3 years ago.

5mg pill - instructed to take 6 in one dose daily for 5 days

Expert:  Dr. Chip replied 3 years ago.
OK--a reasonable taper would be three pills a day for three days, then two a day for three days, then one a day for three days--that should give your adrenals enough time to fire back up, Margaret
Customer: replied 3 years ago.

I tried 3 a day but found it wasn't enough to prevent weakness and dizziness - that is why I am taking 4, and still having some symptoms of severe exhaustion.

Expert:  Dr. Chip replied 3 years ago.
OK--then go back up to 5 a day and then drop down by one every fourth day. That said, you should let your doctor know about this
Dr. Chip and 3 other Medical Specialists are ready to help you
Customer: replied 3 years ago.

I am now wheezing and sweating - will contact my doc tomorrow. I was having visits from nurses from a 'virtual respiratory ward' in July . I have tried to get those visits resumed but they will not until my doctor says so. I am housebound due to multiple chemical sensitivity and home visits are hard to get.

Expert:  Dr. Chip replied 3 years ago.
I understand but once you go back up to the 5 a day hopefully that will calm down
Customer: replied 3 years ago.

Ok thanks for some reassurance that I will likely be still breathing tomorrow


night night

Expert:  Dr. Chip replied 3 years ago.
Margaret--please let me know tomorrow how you're doing
Customer: replied 3 years ago.

I contacted my doc today and had a phone consultation. He will be visiting me Friday midday and I will be issued with a large supply of steroids for a prolonged slow withdrawl period which may take a few months.

Expert:  Dr. Chip replied 3 years ago.
Good to hear

Related Medical Questions